Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 55, No. 2, pp. 167-185 (1998)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Existence of Minimizers for Some Non Convex One-Dimensional Integrals

Nicola Fusco, Paolo Marcellini and António Ornelas

Abstract: We consider integrals of the type $\int_{a}^{b}\{h(u')+g(u)\}\,dx$, where $h$ is a nonconvex function such that $h^{**}(0)=h(0)$. It is still not known whether this condition alone on $h$ is sufficient to get existence of minimizers for general $g$. In this paper we prove it under very mild assumptions on $g$, e.g. it can be any combination of elementary functions.

Keywords: Calculus of variations; nonconvex integrals.

Classification (MSC2000): 49J05, 49K05, 49M20

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1998 Sociedade Portuguesa de Matemática
© 1998–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition